Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 24, 2004, 12:47 AM EDT for Miami County, Montgomery County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2004, 12:47 AM EDT (04:47 UTC)
- Expired
- May 24, 2004, 1:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
500 WUUS51 KILN 240447 SVRILN OHC109-113-240530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1246 AM EDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIAMI COUNTY IN OHIO MONTGOMERY COUNTY IN OHIO * UNTIL 130 AM EDT * AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF WEST MILTON...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... DAYTON... HUBER HEIGHTS... KETTERING... TIPP CITY... TROTWOOD... TROY... VANDALIA... LAT...LON 4002 8445 3979 8452 3968 8411 4012 8404 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:00 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 23, 9:00 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 900 PM EDT SUN MAY 23 2004 .DISCUSSION... EXTENT OF LINE OF SHOWERS/THUNDERSTORMS MOVING ACROSS INDIANA REMAINS LIMITED ALONG THE SOUTHERN EDGE. WITH SURFACE BASED INSTABILITIES NOW DROPPING OFF...WILL GO AHEAD AND TRIM BACK POPS SOME ACROSS INDIANA COUNTIES. WILL ALSO REMOVE POPS FOR TONIGHT ACROSS THE PMH AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, May 23, 5:03 AM EDT, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 AM EDT SUN MAY 23 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-231102- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 503 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL OCCUR FROM TIME TO TIME. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 23, 10:57 PM EDT, 1 hour 50 minutes before
INZ050-058-059-066-073-074-OHZ034-035-042-043-051-060-061-070-071- 077-240330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1057 PM EDT SUN MAY 23 2004 THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF EASTERN INDIANA HAS BEEN REPLACED BY A SEVERE THUNDERSTORM WATCH THAT ALSO NOW INCLUDES FAR WESTERN OHIO. THE FOLLOWING COUNTIES ARE INCLUDED IN SEVERE THUNDERSTORM WATCH NUMBER 269. IN INDIANA... WAYNE...FAYETTE...UNION...FRANKLIN...RIPLEY AND DEARBORN. IN OHIO... MERCER...AUGLAIZE...SHELBY...DARKE...MIAMI...PREBLE...MONTGOMERY... BUTLER...WARREN AND HAMILTON.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:21 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 39 min |
| May 24, 1:10 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene | 35 min |
| May 24, 1:42 AM EDT | Severe Thunderstorm Warning | ILN | Madison, Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.